Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Paducah, KY

June 13, 2005Cape Girardeau County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 13, 2005, 2:23 PM CDT for Cape Girardeau County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2005, 2:23 PM CDT (19:23 UTC)
Expired
Jun 13, 2005, 3:15 PM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Cape Girardeau County, MO

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:30 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 13, 1:30 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT MON JUN 13 2005

.DISCUSSION...

THE NEAR TERM ENVIRONMENT IS WARM AND JUICY...WITH TEMPS NEAR 90 AND
TDS IN THE 70S. ISOLATED CONVECTION HAS ALREADY FIRED IN WRN PTNS
SEMO...IN VICINITY OF WHAT LOOKS VIA VISIBLE IMAGERY TO HAVE BEEN AN
OLD OUTFLOW BOUNDARY. THE 12Z META ACTUALLY PICKS UP ON THIS IN ITS
QPF PANEL...AND LIFTS IT NEWARD THIS PM/EVENING. RECENTLY
COORDINATED WATCH BOX THRU 02Z IS DUE PRIMARILY TO THE LARGER
CONVECTION UPSTREAM LSX WAY...BUT WAS EXPANDED TO ITS FURTHEST SRN
AND ERN EXTENT INTO OUR NRN/WRN COUNTIES FOR THIS AND THE
POSSIBILITY OF ANY OUTFLOW INITIATED CONVECTION.

THE PRIMARY SLGT-MDT RISK AS SEEN ON SPC SWODY1 IS IN ASSOCIATION
WITH THE APPROACH OF THE COLD FRONT LATE TONIGHT-EARLY TUESDAY. BY
THEN IT WILL BE ENCOUNTERING A STILL WARM AND UNSTABLE
ENVIRONMENT...WITH THE POST FRONTAL OBS SHOWING A SIGNIFICANT CLASH
OF AIR MASSES...SOME 10-15F COOLER TEMPS/TDS BEHIND THE FRONT. THE
SHEAR/INSTABILITY PROFILES FURTHER EAST INTO OUR NECK OF THE WOODS
ARE LESS IMPRESSIVE THAN THAT IT WILL BE ENCOUNTERING UPON ITS
APPROACH FROM THE PLAINS...HOWEVER...GIVEN THE STRENGTH OF THE AIR
MASS CLASH AND THE INSTABILITY IT WILL ENCOUNTER OVER THE PAH
FA...AT LEAST THE SLGT RISK SEEMS JUSTIFIED...AND AS THEY TEXT
DESCRIBES...PRIMARILY FOR WIND DAMAGE THREAT. THE TEMPS ARE SO WARM
THRU THE COLUMN THAT LARGE HAIL WOULD LIKELY BE LIMITED TO ANY
ISOLATED SUPERCELLULAR THREAT...WHICH IS A POSSIBILITY DISCUSSED BY
SPC...LESS SO HERE THAN TO THE WEST...BUT STILL A POSSIBILITY.

AFTER THE FRONT RUNS THRU...IT WILL BECOME COOLER/LESS HUMID AND
PLEASANTLY SO FOR THE REMAINDER OF THE FORECAST PERIOD. THE PMDEPD
AND PERSISTENCE STRATEGY FORECAST CONTINUES THE GFS PREFERENCE...AS
WILL WE. THIS MEANS WE LATCH A LITTLE BIT MORE ONTO THE COOLER MEX
MOS PRODUCED NOS...WHICH THE GFS HAS BEEN OUTPUTING FOR AT LEAST A
COUPLE RUNS NOW...SO PERHAPS ITS A LITTLE SAFER TO MOVE MORE IN
THAT DIRECTION. WE LIKE THE CONTINUED LINGERING CHANCE TIL THE
ACTUAL FROPA...AND WE WILL LET COLLABORATIVE EFFORTS DRIVE THE FINAL
END POP...PROBABLY TUE AS CURRENTLY RUNNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...SVR WATCH 472 TIL 02Z ALL COUNTIES.
.IL...SVR WATCH 472 TIL 02Z ALL COUNTIES.
.IN...SVR WATCH 472 TIL 02Z ALL COUNTIES XCP SPENCER.

&&
Hazardous weather outlook, Jun 13, 11:40 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1140 AM CDT MON JUN 13 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
1140 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE TODAY AND
TONIGHT ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...AND PORTIONS OF KENTUCKY ALONG AND NORTHWEST OF A MURRAY TO
GREENVILLE LINE. A COLD FRONT WILL MOVE TOWARD THE REGION LATE
TODAY...MOVING INTO NORTHWEST PORTIONS OF THE QUAD STATE REGION
TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS
COLD FRONT...AND SOME MAY BECOME SEVERE WITH THE POTENTIAL FOR
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
OVERNIGHT FOR AREAS ALONG AND NORTH OF A LINE FROM PERRYVILLE
MISSOURI...THROUGH BENTON ILLINOIS...TO PRINCETON INDIANA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF THE AFOREMENTIONED LINE.
THE COMBINATION OF STRONG INSTABILITY AND THE APPROACH OF A COLD
FRONT...CURRENTLY OVER THE PLAINS...WILL RESULT IN A CHANCE OF SEVERE
STORMS THIS AFTERNOON AND OVERNIGHT. THE MAIN THREAT IS FOR DAMAGING
WINDS. HOWEVER...THE POSSIBILITY OF LARGE HAIL OR A TORNADO CAN NOT
BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND THROUGH THE DAY
TUESDAY.

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.